Alert archive / New York / Small Craft Advisories in 2020

Small Craft Advisory 84, NWS Buffalo, NY

September 8, 2020

NWS Buffalo, NY issued this small craft advisory at Sep 8, 2020, 4:18 PM EDT. It took effect at Sep 8, 2020, 5:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 8, 2020, 4:18 PM EDT (20:18 UTC)
In effect from
Sep 8, 2020, 5:00 PM EDT
Expired
Sep 9, 2020, 1:35 AM EDT
In force
9 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

123 
WHUS71 KBUF 082018
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
418 PM EDT Tue Sep 8 2020

LOZ043-044-090430-
/O.NEW.KBUF.SC.Y.0084.200908T2100Z-200909T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
418 PM EDT Tue Sep 8 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT WEDNESDAY...

* WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 2 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
931 
WHUS71 KBUF 090213
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1013 PM EDT Tue Sep 8 2020

LOZ043-044-090600-
/O.CON.KBUF.SC.Y.0084.000000T0000Z-200909T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1013 PM EDT Tue Sep 8 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WHAT...Northeast winds 10 to 15 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 2 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
325 
WHUS71 KBUF 090535
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
135 AM EDT Wed Sep 9 2020

LOZ043-044-090645-
/O.CAN.KBUF.SC.Y.0084.000000T0000Z-200909T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
135 AM EDT Wed Sep 9 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves will continue to subside overnight.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 8, 2:54 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Sep 8, 2:54 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
254 PM EDT Tue Sep 8 2020

.SYNOPSIS...
Despite the presence of a stalled frontal boundary over the
region...mainly dry weather can be expected through at least
Wednesday night. It will become warmer during the period with the
mercury forecast to climb well into the 80s for many areas on
Wednesday. Cooler weather will then return for Thursday and Friday.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
An east-west frontal boundary is stalled across the heart of our
forecast area. This could support a shower or two during the
remainder of the afternoon...although the vast majority of the time
will be rain free.

Ridging will supply mainly fair dry weather tonight through
Wednesday night with the only chance for showers being over the
North Country Wednesday night. Hemispheric GEM preferred guidance.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
A frontal boundary that has been around the region for days will
finally move south of Western and North Central NY Thursday.
Moisture will accompany the front however it will be in the low-
levels across Western NY. Partly to mostly cloudy skies with an
isolated shower or sprinkles are expected through the morning.
Clearing will move into the region by late afternoon. Increased
moisture is expected across the North Country and showers will
be possible through the early afternoon. If the front is slow to
move out of the Southern Tier Thursday, then isolated showers
are possible in the afternoon. High temperatures will range from
the low to mid 70s across the Lake Plains to the upper 70s
across interior Southern Tier and western Finger Lakes.

High pressure builds into the region Thursday night and Friday and a
northeast wind will persist during this time. Breezy conditions are
possible along the southern shores of Lake Ontario and Lake Erie.
Temperatures will fall below normal across the region Friday with
highs in the upper 60s to low 70s. High pressure keeps a majority of
the region dry through Saturday. Chances of showers increase across
far southwest NY as warm air advection and moisture move northward.
Temperatures rise into the mid to upper 70s Saturday.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
General agreement amongst the various models showing absorption of
the cut off low over the four corners area into the mean westerlies
over higher latitudes. Models bring this low as an upper level
shortwave over our region late Saturday night and into Sunday.
Moisture is expected to gradually deepening ahead of this feature
which should bring about increasing chances for showers Saturday
night and then again on Sunday. This feature then rapidly departs
Sunday night with high pressure building east-southeast into the
eastern Great Lakes for Monday with dry and seasonable temperatures.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Generally VFR weather is expected through this evening...despite the
presence of a stalled frontal boundary over the western counties.

VFR conditions anticipated tonight...although MVFR to IFR conditions
will develop across parts of the Southern Tier and Eastern Lake
Ontario regions after 06z.

Outlook...

Wednesday...VFR.
Thursday...Mainly VFR.
Friday and Saturday...VFR.
Sunday...VFR to MVFR with the likelihood of showers and
thunderstorms.

&&

.MARINE...
Moderate northeasterlies will produce choppy conditions along the
south shores of Lake Ontario and Lake Erie today.

The persisting northeasterlies will continue tonight and may build
waves to near 4 feet along the south shore of Lake Ontario with a
period of small craft conditions possible.

A cold front will move across the waters late Wednesday night
into Thursday. A northerly wind will become northeast by
Thursday night. This will persist through Friday until winds
become west-southwest Friday night. Waves will increase during
this time and small craft conditions will be possible.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...HSK
LONG TERM...AR/Thomas
AVIATION...RSH
MARINE...Hitchcock/TMA/HSK
Hazardous weather outlook, Sep 8, 5:27 AM EDT, 10 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
527 AM EDT Tue Sep 8 2020

NYZ001>008-010>014-019>021-085-090930-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
527 AM EDT Tue Sep 8 2020

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-090930-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
527 AM EDT Tue Sep 8 2020

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 4:18 PM EDTBeach Hazards StatementBUFMonroe, Wayne9 hr

Nearby

Small Craft Advisories in New York, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.